MAUDE Adverse Event Report: TUTOGEN MEDICAL GNMH FORTIVA PORCINE DERMIS; PORCINE DERMIS - SURGICAL MESH

TUTOGEN MEDICAL GNMH FORTIVA PORCINE DERMIS; PORCINE DERMIS - SURGICAL MESH
Model Number PD3030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Hernia (2240)
Date of Event 09/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided to date indicated that the xenograft remains implanted and not available for evaluation.Therefore, a comprehensive re-review will be conducted of the manufacturing records, sterilization run reports, environmental monitoring results, quality control / assurance reviews and release, and the complaint database for related complaints.Once results are available, a follow up will be submitted.
 
Event or Problem Description
Rti surgical, inc (rti) received a complaint notification on 10/06/2017 indicating that a patient underwent implantation of a fortiva porcine dermis on an unknown, as part of a hernia repair clinical study.On (b)(6) 2016, the patient developed a seroma (unknown location).To date, rti has not received additional information.
 
Additional Manufacturer Narrative
Methods: the xenograft was not returned for evaluation.Therefore, a comprehensive re-review of manufacturing records, sterilization run reports, quality control/assurance reviews and release, and the complaint database for related complaints associated with the lot was conducted.Results: there were three departures noted during records re-review for lot mp151701.One departure was associated with damage to a graft's packaging.The graft associated with this departure was destroyed.The second departure was associated grafts entered in the system under the incorrect document type.However, the complaint graft was not involved or affected.The third departure was associated with exceeded airborne bioburden.Additional testing was performed and was acceptable.Bioburden testing on all the grafts was within specification.The investigation concluded that these departures did not have a negative impact on the quality of the complaint graft.Xenografts manufactured from lot mp151701, underwent a validated sterilization methodology: tutoplast, which includes terminal sterilization by gamma irradiation after packaging.Serial id (b)(4) met all rti/tmi specifications and release criteria prior to distribution.To date, rti/tmi has manufactured a total of (b)(4) xenograft and distributed a total of (b)(4) xenograft from the lot without related complaints.Based on our records re-review and the complaint information provided to date, it is more plausible that the patient's operative complications were associated with an event of source extrinsic to the xenograft implants.

Brand Name
FORTIVA PORCINE DERMIS
Common Device Name
PORCINE DERMIS - SURGICAL MESH
Manufacturer (Section D)
TUTOGEN MEDICAL GNMH
industriestrasse 6
neunkirchen am brand, germany 91077
GM  91077
MDR Report Key6999087
Report Number3002719998-2017-00033
Device Sequence Number11014277
Product Code FTM
UDI-Device Identifier04041543312089
UDI-Public(01)04041543312089(17)180630(10)MP151701
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/30/2018
Device Model NumberPD3030
Device Catalogue NumberPD3030
Device Lot NumberMP151701
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;